Arkansas, 2002Flash Flood in Arkansas, August 13, 2002
August 13, 2002 · NWS LZK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 13, 2:05 PM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 13, 2:05 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
305 PM CDT TUE AUG 13 2002
THUNDERSTORMS ARE LIKELY STATEWIDE TONIGHT. BRIEF HEAVY RAINFALL IS
POSSIBLE. THE COLD FRONT IS NOW MOVING ACROSS THE NORTHWESTERN
CORNER OF ARKANSAS. IT IS EXPECTED TO CONTINUE MOVING SLOWLY
SOUTHEASTWARD TONIGHT. MINIMUMS TONIGHT WILL DROP INTO THE 60S NORTH
AND 70S ELSEWHERE. HIGHS WEDNESDAY WILL LIKELY LEVEL OFF IN THE 80S
OVER MOST LOCATIONS. TONIGHT IS THE MAIN RAIN MAKER AND AFTER
TONIGHT SOME RAIN MAY LINGER BUT WILL NOT BE AS MUCH AS TONIGHT.
FCSTID = 38
HRO 65 81 64 89 / 70 50 10 20
LIT 70 84 71 91 / 70 60 10 30
HOT 71 85 70 91 / 70 60 10 30
PBF 72 86 72 92 / 70 60 10 30
.LZK...
AR...NONE.
In the hours before
Special weather statement, Aug 13, 1:50 PM CST, 1 hour 39 minutes before
ARZ003>007-012>016-021>025-030>034-037>046-052>054-140130-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
250 PM CDT TUE AUG 13 2002
...SLIGHT RISK OF SEVERE THUNDERSTORMS IN THE NORTHWEST HALF OF
ARKANSAS THROUGH TONIGHT...
A STORM SYSTEM ALOFT MOVED FROM NORTHEAST OKLAHOMA ACROSS NORTHERN
ARKANSAS THIS AFTERNOON. THE SYSTEM TRIGGERED A FEW SEVERE
THUNDERSTORMS ALONG AND ARKANSAS/MISSOURI BORDER...WITH ADDITIONAL
SEVERE WEATHER EXPECTED TO REMAIN ISOLATED INTO THIS EVENING.
OVERNIGHT...A COLD FRONT WILL PUSH INTO THE STATE FROM THE
NORTHWEST...WITH ANOTHER ROUND OF SEVERE WEATHER POSSIBLE.
THE PRECIPITATION IN NORTHERN ARKANSAS THIS AFTERNOON HAS ACTED TO
STABILIZE THE ATMOSPHERE. THE PRECIPITATION IS EXPECTED TO GRADUALLY
BECOME LESS WIDESPREAD...WITH SOME HEATING OCCURRING. SHOULD HEATING
TAKE PLACE...THE ATMOSPHERE WOULD DESTABILIZE ONCE AGAIN...WITH
THUNDERSTORMS MORE LIKELY TO REDEVELOP TONIGHT AHEAD OF THE
APPROACHING FRONT.
AT THIS TIME...IT APPEARS THAT REDEVELOPMENT WILL OCCUR...MAINLY
ACROSS THE NORTHWEST HALF OF THE STATE. STORMS THAT DEVELOP MAY
BECOME SEVERE...WITH DAMAGING WINDS THE MAIN SEVERE WEATHER
THREAT.
STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE ACTIVATED TONIGHT.
EVERYONE IS URGED TO REVIEW SEVERE WEATHER SAFETY RULES...AND TO KEEP
TRACK OF THE LATEST WEATHER CONDITIONS AND FORECASTS.
46
Flash Flood, Garland
- When
- August 13, 3:29 PM CST to 5:00 PM CST
- Where
- Garland County, Hot Spgs
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.577, -93.150 (the zone’s center; the record gives no point)
Heavy rains caused some flash flooding to occur in Hot Springs. Several roads were blocked by high water for a short period of time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, August 13 to 14, 2002$147,000 · 1.75 in hail · 13 events
- Tornado and Flash Flooding in Texas, August 13, 2002$80,000 · F0 · 25 events
- Tornado and Hail in Michigan, August 13, 2002$137,000 · F0 · 11 events
- Flash Flood and Hail in Oklahoma, August 13 to 14, 20021 injured · $48,000 · 1.75 in hail · 22 events
- Flash Flood and Lightning Strike in Oklahoma, August 13, 2002$100,000 · 2 events
- Flash Flood and Damaging Wind in Arkansas, August 13, 2002$55,000 · 2 events
- Lightning Strike in New York, August 13, 2002$30,000 · 1 event
- Lightning Strike in Oklahoma, August 13, 2002$25,000 · 1 event
- Flash Flood in Arkansas, August 13, 2002$20,000 · 1 event
- Damaging Wind in Alabama, August 13, 2002$20,000 · 55 kt wind · 1 event
- Tornado and Flooding in Wisconsin, August 13, 20021 injured · $5,000 · F0 · 4 events
- Hail and Damaging Winds in Michigan, August 13, 20021 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5317157.